Anyone developed sore throat after taking Duloxetine

I seem to be intolerant of everything my doctor tries to give me for my pain, and have recently been getting by with just codeine.

However I seem to have gone into a flare following the recent death of my mother. Neither Codeine or Tramadol are doing anything for the pain, and are also making me dizzy and sick, which they haven't before.

The leg pain has been unbearable, so I went off to my group practice this morning to see yet another GP (working my way through them, looking for a good one).

After a bit of chat and lots of questions he asked me to try Duloxetine. I took one 30mg capsule at around mid day today, it made me drowsy, but that was OK, I was home, so had a lazy afternoon.

However when I came to eat a meal at 5.30pm my throat became sore and it has become difficult to swallow. It could be coincidence, but as I don't feel unwell in any way, I am concerned it may be related to the Duloxetine, and wondered if anyone else had experience of this? I am managing to sip warm water. Though swallowing is painful it isn't impossible, and my breathing doesn't seem to be affected, so I am not panicking, just concerned.

Em

3 Replies

oldestnewest
  • Sorry to hear about losing your mum. I wouldn't be surprised if the added distress is causing you to be even more vulnerable to illness, immune system may be worn out by it all.

    I use duloxetine for a variety of problems and I like it. But I have heard some people say it causes similar side effects. I agree with VG, you should speak to someone tomorrow.

    Hope you feel better soon. Dawn xx

  • I looked on a few sites well 7 actually and everyone mentioned common side effect sore throat, it said if you get a fever or rash or difficulty breathing with it get seen ASAP but a sore throat on its own is a common side effect... One site did say talk to your GP if you are taking tramadol the others didnt... But I am guessing your GP today checked what meds you are on..

    If you are at all worried go back to your GP its much better to be safe than sorry...

    Sorry you are having a rough time with meds right now

    Vgxx

  • Oh wouldn't it be nice to find a med that helped with the Fibro, without giving you some other symptoms instead? I know no drug is without side effects, and some you just have to put up with. So far everything I have tried has caused intolerable side effects.

    I have to say the sore throat is preferable to feeling as though my legs are in a tightening vice, and it might just keep me out of the biscuit tin, but if the sore throat were to be a permanent fixture, it looks like back to the drawing board.

    I did notice it can cause night sweats which I already have. Amitriptyline made these ten times worse, and they seemed worse than usual last night too- could be coincidence but when the surgery opens at 8am I shall phone and ask that a message be given to the doctor and see what he has to say.

    Thanks for the replies

    Em

You may also like...